Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Des Moines, IA
NWS Des Moines, IA issued this special weather statement at Jun 29, 2021, 5:45 PM CDT for Greene County, Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 29, 2021, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Des Moines, IA
County Greene County, IA
The radar
The Des Moines radar (KDMX), 48 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
441
WWUS83 KDMX 292245
SPSDMX
Special Weather Statement
National Weather Service Des Moines IA
545 PM CDT Tue Jun 29 2021
IAZ046-059-292345-
Greene IA-Dallas IA-
545 PM CDT Tue Jun 29 2021
...Torrential rainfall over a small area in southeastern Greene and
extreme northwestern Dallas counties...
At 541 PM CDT, trained weather spotters reported that repeated
thunderstorms have produced more than five inches of rainfall just
south of Rippey, and heavy rain is still falling. Storm totals will
likely exceed 6 inches and possibly higher before the storms finally
dissipate. However, given the dry recent conditions and
characteristics of the area in which the heavy rain is falling, any
flooding should be confined to low lying areas near creeks and
drainages.
Locations impacted include...
Rippey, Dawson and Perry Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4195 9441 4194 9417 4186 9417 4186 9414
4183 9414 4184 9428 4186 9428 4186 9438
TIME...MOT...LOC 2241Z 277DEG 9KT 4189 9430
$$
LeeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:27 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 29, 2:27 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 227 PM CDT Tue Jun 29 2021 .DISCUSSION.../Tonight through Tuesday/ Issued at 227 PM CDT Tue Jun 29 2021 Key Points: -Rain lingers south through Wednesday -Dry through the holiday weekend with gradually warming temperatures Details: Light rain has continued through much of the day across portions of southeast/south central Iowa. Flash flood guidance is generally in the 1.5 to 2" range there, however thankfully rainfall has remained light today with radar and personal weather stations both reporting an inch or less of rain. North of this main slug of moisture, less stratus allowed for diurnally driven scattered thunderstorms to develop this afternoon. As has been the case the last few days, low level instability and vorticity is favorable for funnel cloud development. A few reports have already come in from Wisconsin and eastern Iowa early this afternoon with more certainly possible through sunset. Activity will ebb overnight with some fog development possible towards morning, as has been the case the past few mornings. Wednesday will be similar to today with little change in the pattern and nebulous forcing, limiting severe potential beyond funnel clouds. By Thursday the upper level trough begins to shift east with high pressure building into the area. A few diurnally driven storms may be possible far east Thursday afternoon, though most of the area should remain dry. High pressure sticks around through the holiday weekend, allowing for drier conditions and plenty of sunshine. While previous runs of the GFS hinted at rain on Saturday, recent runs have aligned with the Euro for a drier solution. As the thermal ridge shifts east temperatures will gradually warm form the low 80s on Friday into the upper 80s of low 90s by Sunday and Monday. && .AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/ Issued at 1241 PM CDT Tue Jun 29 2021 MVFR conditions exist across southeast Iowa this afternoon within a wide rain shield impacting KOTM. More scattered shower and thunderstorms activity will develop over the next few hours across most sites before diminishing this evening. By early morning fog is anticipated across central and southern Iowa with MVFR to IFR categories possible at KFOD/KDSM/KALO/KOTM. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Hagenhoff AVIATION...Hagenhoff
Hazardous weather outlook, Jun 29, 2:29 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 229 PM CDT Tue Jun 29 2021 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-301930- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 229 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Non-severe scattered thunderstorms are possible over central to southeast Iowa this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible over southern Iowa on Wednesday and eastern Iowa on Thursday, but severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are likely not be needed. Ansorge
In the hours before
Special weather statement, Jun 29, 3:44 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Des Moines IA 344 PM CDT Tue Jun 29 2021 IAZ025>028-034>039-045>049-057>059-070-071-292300- Wright-Franklin-Butler-Bremer-Calhoun-Webster-Hamilton-Hardin- Grundy-Black Hawk-Carroll-Greene-Boone-Story-Marshall-Audubon- Guthrie-Dallas-Cass-Adair- Including the cities of Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Carroll, Jefferson, Boone, Ames, Marshalltown, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Atlantic, Greenfield, Stuart, Adair, and Fontanelle 344 PM CDT Tue Jun 29 2021 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... Current atmospheric conditions support the development of funnel clouds. Usually, these funnel clouds can form from showers and weak thunderstorms. These funnels are normally brief, drop only a few hundred feet from the cloud base, and rarely become a tornado or cause damage. However, if one is spotted, please immediately report it to the National Weather Service. If a tornado warning would become necessary, take appropriate action. Lee
Local storm report, Jun 29, 3:48 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FUNNEL CLOUD 3 NW SAINT ANTHONY 42.15N 93.24W
06/29/2021 STORY IA FIRE DEPT/RESCUE
&&
ANSORGELocal storm report, Jun 29, 5:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
535 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN 3 S RIPPEY 41.88N 94.20W
06/29/2021 M5.50 INCH GREENE IA PUBLIC
STILL RAINING AT TIME OF REPORT.
&&Special weather statement, Jun 29, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Des Moines IA
545 PM CDT Tue Jun 29 2021
IAZ046-059-292345-
Greene IA-Dallas IA-
545 PM CDT Tue Jun 29 2021
...Torrential rainfall over a small area in southeastern Greene and
extreme northwestern Dallas counties...
At 541 PM CDT, trained weather spotters reported that repeated
thunderstorms have produced more than five inches of rainfall just
south of Rippey, and heavy rain is still falling. Storm totals will
likely exceed 6 inches and possibly higher before the storms finally
dissipate. However, given the dry recent conditions and
characteristics of the area in which the heavy rain is falling, any
flooding should be confined to low lying areas near creeks and
drainages.
Locations impacted include...
Rippey, Dawson and Perry Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4195 9441 4194 9417 4186 9417 4186 9414
4183 9414 4184 9428 4186 9428 4186 9438
TIME...MOT...LOC 2241Z 277DEG 9KT 4189 9430
LeeNearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.